What Happens If Your Blood Sugar is Over 500mg?

If your blood sugar level is over 500mg, you will likely want to get to a hospital or emergency room for treatment. There, medical staff may give you a line of rapid-acting insulin. There are many different types of insulin, such as pre-mixed, intermediate, and long-acting. The medical staff will also monitor your blood sugar levels closely. Here are some things to expect if your blood sugar level is over 500mg:

Loss of consciousness

There are a variety of ways to recognize this type of coma, but the most common is to lose consciousness. If you experience loss of consciousness, it could be the result of a fainting spell, a temporary drop in blood pressure, or an anxiety attack. If you feel this way, contact 911 immediately, and be sure to let the operator know that you have diabetes. Your glucose level can affect the treatment provided on the scene, and the diabetes will also trigger urine ketones.

Treatment of extremely high blood sugar is essential to avoid serious complications. The insulin and intravenous fluids will restore normal glucose levels, while medications to control vomiting and respiratory support will correct acidosis. It is important to understand that prolonged high blood sugar levels above 500 will lead to other imbalances in the blood, so the cause must be addressed. Loss of consciousness should never be induced by putting food in the mouth, since high-sugar preparations can lead to choking.

Symptoms of diabetic coma may include confusion, difficulty breathing, and dehydration. If left untreated, a diabetic coma may even lead to death. If this happens, call 911 or your local emergency number. Be sure to tell them you have diabetes, so that they can administer insulin and blood sugar medications quickly. You do not want to risk your life by trying to treat a diabetic coma on your own.

  What Happens If Platelet Count is Low?

Diabetic coma

Diabetes is dangerous. It can cause dehydration, coma, and even death. Diabetic coma is most common in people with type 2 diabetes, the elderly, and people with chronic illnesses. Diabetic coma can be life-threatening, and you should seek medical attention right away. If you think you are at risk, take a look at the symptoms of diabetes.

If you suspect someone you love is suffering from diabetes, be sure to educate them. Teach them to know how to give you an emergency insulin shot. Ensure they can call 911 immediately if they see you in a confused state. Similarly, wear a medical ID so others will know what to do if you pass out or become confused. This medical identification can provide important information to emergency personnel or other health care providers.

If you have diabetes, check your blood sugar often. Drink at least eight to ten glasses of water a day and avoid high-carb foods and sugary drinks. Consider a vegan diet, as this can help you to control your blood sugar and lower your insulin needs. Also, consult with your doctor about a fasting blood glucose test (OGTT) to determine if you have impaired fasting glucose.

Medication used to treat high blood sugar

In addition to lifestyle modifications, there are also several medication options available to help lower blood sugar levels. Some of these medications work by increasing the release of insulin from the pancreas in response to meals. GLP-1 analogues like exenatide and liraglutide are commonly prescribed. They also slow the rate of digestion and reduce appetite. In addition to oral medications, some diabetics use a combination of oral medications to control their blood sugar levels.

  What Happens When a Cheque Bounces?

Alpha-glucosidase inhibitors (also known as Precose) are a class of medications that prevent the breakdown of starch in the intestine. Some of these medications can raise your blood glucose, while others are not as effective. Beta-blockers are an option for those with high blood pressure, but they can raise blood sugars, too. Beta-blockers are also available, but they may not be covered by your insurance. Some diabetics take these drugs along with a regular prescription medication.

The same cannot be said for certain drugs used to treat diabetes. Corticosteroids can raise blood sugar, especially when used in combination with insulin and sulfonylureas. To prevent these side effects, your doctor should monitor your blood sugar levels closely. If you notice any of the symptoms, contact your doctor right away to make sure you are not diabetic. If your doctor prescribes an insulin-like drug, you should discuss it with your health care provider to make sure you’re on the safe side.

Leave a Reply

Your email address will not be published.